Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 45, NWS Eureka, CA

May 23, 2013

NWS Eureka, CA issued this small craft advisory at May 23, 2013, 2:31 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 23, 2013, 2:31 AM PDT (09:31 UTC)
Expired
May 23, 2013, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WHUS76 KEKA 230931
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 AM PDT THU MAY 23 2013

PZZ470-231600-
/O.NEW.KEKA.SC.Y.0045.130523T0931Z-130523T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
231 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* SEAS...NW 9 TO 12 FT AROUND 11 SECONDS. SEAS WILL SLOWLY SUBSIDE
  THIS MORNING TO 8 TO 9 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-231600-
/O.EXB.KEKA.SC.Y.0042.000000T0000Z-130523T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
231 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* SEAS...NW 9 TO 12 FT AROUND 11 SECONDS. SEAS WILL SLOWLY
  SUBSIDE THIS MORNING TO 8 TO 9 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-231600-
/O.EXT.KEKA.SC.Y.0042.000000T0000Z-130523T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

* WINDS...NW 15 TO 25 KT. WINDS WILL DIMINISH THIS MORNING.

* SEAS...NW 9 TO 12 FT AROUND 11 SECONDS. SEAS WILL SLOWLY SUBSIDE
  THIS MORNING TO 8 TO 9 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
651 
WHUS76 KEKA 231620
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
920 AM PDT THU MAY 23 2013


PZZ455-475-232100-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-130523T1600Z/
/O.NEW.KEKA.SC.Y.0046.130523T1620Z-130523T2100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
920 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...


* WINDS...NW 15 TO 25 KT. WINDS WILL SLOWLY DIMINISH TODAY.

* SEAS...NW 8 TO 10 FT AROUND 12 SECONDS. SEAS WILL SLOWLY SUBSIDE
  TODAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-231730-
/O.EXP.KEKA.SC.Y.0042.000000T0000Z-130523T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
920 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ470-231730-
/O.EXP.KEKA.SC.Y.0045.000000T0000Z-130523T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
920 AM PDT THU MAY 23 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 22, 4:03 PM PDT, 10 hours 28 minutes earlier.

Area forecast discussion, May 22, 4:03 PM PDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
403 PM PDT WED MAY 22 2013

.SYNOPSIS...
COOL AIR WILL CONTINUE TO FLOW INTO NORTHWEST CALIFORNIA THROUGH
THURSDAY. INTERIOR AREAS WILL HAVE ANOTHER FROSTY MORNING ON
THURSDAY. SCATTERED LIGHT SHOWERS WILL BE POSSIBLE NORTH OF POINT
SAINT GEORGE AND OVER THE HIGHER TERRAIN NORTH OF MENDOCINO COUNTY.

&&

.DISCUSSION...
A RATHER POTENT SHORTWAVE ROTATING AROUND THE BASE OF THE LARGE COLD
UPPER LOW SPINNING OVER THE PACIFIC NORTHWEST HAS BEEN TRYING ITS
BEST TO PUSH CLOUDS AND SHOWERS INTO THE REDWOOD COAST TODAY.
HOWEVER WITH THE BOUNDARY LAYER FLOW BEING RATHER DIFFLUENT AND
DRYING SOUTH OF POINT ST GEORGE, CONDITIONS HAVE BEEN MOSTLY SUNNY
TODAY. NORTH OF THE KLAMATH, INCLUDING CRESCENT CITY, ONSHORE FLOW
HAS KEPT MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS AROUND. EVEN
THERE THE RAINFALL HAS BEEN VERY LIGHT. WITH THE STEEPER LAPSE RATES
IN COLDER AIR ALOFT TODAY, CU AND TOWERING CU HAS POPPED UP OVER THE
RIDGES OF THE NORTH COAST INTERIOR WITH A FEW LOW-TOPPED SHOWERS
THERE AS WELL. EXPECT ALL OF THIS ACTIVITY TO TEND TO WANE HEADING
THROUGH THIS EVENING AS THE PASSAGE OF THE SHORTWAVE TROUGH
COINCIDES WITH THE LOSS OF DAYTIME HEATING.

LAPSE RATES WILL PROGRESSIVELY LOWER THROUGH THURSDAY NIGHT AS THE
UPPER LOW BEGINS TO FILL AND TEMPERATURES WARM ALOFT. HOWEVER,
ENOUGH MOISTURE AND INSTABILITY WILL LINGER TO ALLOW FOR ISOLATED TO
WIDELY SCATTERED LIGHT SHOWERS NORTH OF CAPE MENDOCINO THROUGH
FRIDAY MORNING AS SPOKES OF MOISTURE AND ENERGY ROTATE AROUND THE
UPPER LOW. ONE SUCH WAVE WILL APPROACH THURSDAY MORNING WITH A
SHOWER OR TWO POSSIBLY DRIFTING INTO HUMBOLDT BAY...OTHERWISE EXPECT
ANY SHOWER ACTIVITY TO STAY NORTH OF THE KLAMATH AGAIN...OR OVER THE
HIGH TERRAIN DURING THE AFTERNOON. OUTSIDE OF SHOWERS AND FURTHER
SOUTH THERE WILL BE A GOOD DEAL OF SUN. THE LAST WAVE PUSHING THE
FRIDAY MORNING WILL ONLY HAVE VERY SHALLOW MOISTURE TO WORK WITH IN
A RELATIVELY STABLE ATMOSPHERE...SO THIS MAY JUST END UP BEING A
LIGHT EARLY MORNING DRIZZLE NORTH OF TRINIDAD. OTHERWISE FRIDAY WILL
BE DRIER AND WARMER WITH PLENTY OF SUNSHINE.

THE OTHER FORECAST CHALLENGE IN THE SHORT-TERM WILL BE LOW TEMPS
TONIGHT. ISSUED FROST ADVISORY FOR THE INLAND VALLEYS OF MENDOCINO
COUNTY...SUCH AS THE ANDERSON VALLEY...BUT THE IMMEDIATE COAST
SHOULD SEE ENOUGH WIND OR ONSHORE FLOW TO KEEP TEMPERATURES MILD
ENOUGH TO PRECLUDE FROST. OTHERWISE THE INTERIOR CAN EXPECT
TEMPERATURES VERY SIMILAR TO LAST NIGHT...IF NOT SLIGHTLY COLDER IN
TRINITY AND INTERIOR MENDOCINO. DO NOT THINK THE REDWOOD COAST ZONE
WILL SEE WIDESPREAD FROST BUT PATCHES CANNOT BE RULED OUT IN THE
COLDER SPOTS...ESPECIALLY IF SKIES REMAIN MOSTLY CLEAR OVERNIGHT.

A BREAK IN THE WEATHER WILL ARRIVE FOR FRIDAY AND PERHAPS LINGER
INTO SATURDAY...BUT ANOTHER DISTURBANCE MAY BRING ENOUGH MOISTURE
FOR ISOLATED SHOWERS OR MOUNTAIN THUNDERSHOWERS...ESPECIALLY FOR
NORTHERN INTERIOR AREAS. BAGGY TROUGHINESS WILL LINGER INTO NEXT
WEEK. MODELS HAVE CONVERGED ON A POTENTIALLY MORE WIDESPREAD
RAINFALL EARLY NEXT WEEK. KEPT POPS HIGH CHC TO LIKELY LATER MON AND
TUE.  AAD

&&

AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL CONTINUE
AT KCEC, KACV AND KUKI THROUGH THURSDAY WITH THE EXCEPTION THAT A
FEW ISOLATED SHOWERS MAY MOVE ACROSS KCEC AND/OR KACV AT TIMES THIS
EVENING THROUGH EARLY THURSDAY. ANY SHOWERS MAY TEMPORARILY REDUCE
CEILINGS TO MVFR CONDITIONS AT KCEC OR KACV. THE WINDS WILL BECOME
LIGHT TO CALM OVERNIGHT TONIGHT.

&&

.MARINE...THE PRESSURE GRADIENT WILL CONTINUE TO RELAX AND
SUBSEQUENTLY THE WINDS AND SEAS WILL GRADUALLY DIMINISH ACROSS THE
WATERS THE NEXT FEW DAYS. LIGHT TO MODERATE WINDS AND MODERATE SEAS
WILL PREVAIL ACROSS THE WATERS FRIDAY THROUGH EARLY NEXT WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 2 AM TO 8 AM PDT THURSDAY CAZ002-003.

     FREEZE WARNING FROM 2 AM TO 8 AM PDT THURSDAY CAZ004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 22, 3:33 PM PDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
333 PM PDT WED MAY 22 2013

CAZ004-076-232245-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
333 PM PDT WED MAY 22 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS IN EFFECT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FREEZE WARNING IS IN EFFECT FOR THURSDAY MORNING. TEMPERATURES
WILL BE MILDER FRIDAY MORNING BUT PATCHY FROST WILL STILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-003-232245-
MENDOCINO COAST-NORTH COAST INTERIOR-
333 PM PDT WED MAY 22 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS IN EFFECT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FROST ADVISORY IS IN EFFECT THURSDAY MORNING FOR VALLEYS INLAND
FROM THE MENDOCINO COAST AND NORTH COAST INTERIOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-232245-
REDWOOD COAST-
333 PM PDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:20 AM PDTSmall Craft AdvisoryEKA5 hr
May 23, 2:32 PM PDTFrost AdvisoryEKA13 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.